Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Itching with vaginal discharge after birth control coil insertion. Given safe antibiotics since breastfeeding. Not responding. What to do?

Hey.....I had the copper IUD inserted post delivery(6weeks), precisely 7weeks ago.d insertion went well, however, barely 3weeks after the insertion, I noticed I was having some milky/yellowish discharge and a bit of itching too. Almost at the same time, my period came on, so I waited till after that to treat it. I was given some pessaries and antibiotics safe for breastfeeding to use. The symptom subsided, but came on again after 2weeks, but this time, the discharge seems to have gone from milky/yellow to pink/brown, and of course the itching too. What could be wrong with me, please. I m so scared now.
Asked On : Fri, 4 Jan 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
From the description of your symptoms, it appears as though you have some vaginitis. This could be secondary to the procedure of insertion of the IUD, or may have happened in an isolated manner. This is a recurrent problem, especially if not completely treated. Since you are breastfeeding, you cannot be given oral medication. You need to take the vaginal medication again after a proper evaluation. If needed, a swab test for culture and sensitivity should be done to plan proper management. Periodic treatment is needed for 3-6 months to prevent recurrences. Please maintain proper genital hygiene, avoid vaginal tampons and sexual intercourse until complete healing. Hope this helps.
Answered: Mon, 5 Oct 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor